MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL, LONG, REVISION, RSP, SIZE6

ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL, LONG, REVISION, RSP, SIZE6
Model Number 507-06-175
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Third revision surgery - due to the patient developing an infection.An antibiotic spacer was implanted then removed.
 
Additional Manufacturer Narrative
Added part number 508-32-104 (baseplate) to concomitant list.
 
Additional Manufacturer Narrative
The initial report had the incorrect date.Initially reported (b)(6) 2017 for the date the manufacturer became aware, should have been (b)(6) 2017.The reason for this revision surgery was reported as an infection.The previous surgery and the revision detailed in this investigation occurred 3.7 years apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within it's expiration date at the time of use during the previous surgery.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the root cause or had a direct connection with the patient's infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Additional Manufacturer Narrative
Corrected data: initially reported (b)(6) 2014 as the implanted date, but the date was removed since the original surgery date is unknown.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL, LONG, REVISION, RSP, SIZE6
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7129631
Report Number1644408-2017-01205
Device Sequence Number1880001
Product Code KWS
UDI-Device Identifier00888912144070
UDI-Public(01)00888912144070
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Model Number507-06-175
Device Catalogue Number507-06-175
Device Lot Number843C1000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer01/17/2018
01/17/2018
01/29/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date01/19/2018
01/22/2018
01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114, LOT 831C1154; 506-03-122, LOT 833C1104; 506-03-122, LOT 833C1104; 506-03-130, LOT 835C1109; 508-00-004, LOT 852C1101; 508-01-444, LOT 925F1003; 508-44-101, LOT 877C1016
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR